Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The numerical range and the essential numerical range

Author: J. P. Williams
Journal: Proc. Amer. Math. Soc. 66 (1977), 185-186
MSC: Primary 47A10
MathSciNet review: 0458203
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof is given of Lancaster's theorem that the convex hull of the numerical and essential numerical ranges of a Hilbert space operator is the closure of the numerical range.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10

Retrieve articles in all journals with MSC: 47A10

Additional Information

PII: S 0002-9939(1977)0458203-3
Keywords: Operator on Hilbert space, numerical range, essential numerical range
Article copyright: © Copyright 1977 American Mathematical Society